Kentucky, 2016

Flash Flood and Hail in Kentucky, June 21 to 23, 2016

June 21 to 23, 2016 · NWS LMK · 35 events in 22 counties and zones

A anomalously moist air mass combined with temperatures well into the 90s provided ample instability and moisture across central Kentucky June 21-23. Passing weather systems were the focus for thunderstorm development in the afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
4
Property damage
None recorded
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A anomalously moist air mass combined with temperatures well into the 90s provided ample instability and moisture across central Kentucky June 21-23. Passing weather systems were the focus for thunderstorm development in the afternoon hours. The environment was most supportive for damaging winds and torrential rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 21, 11:31 AM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 21, 11:31 AM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1231 PM EDT TUE JUN 21 2016

...Updated Aviation Discussion...

...Forecast Update...
Issued at 1013 AM EDT Tue Jun 21 2016

Continue to monitor convective potential for this afternoon and
early this evening.  Latest surface analysis places the cold
front/subtle wind shift across portions of southern IN, just north
of the Ohio River.  Dewpoints ahead of the boundary have pooled in
the upper 60s to lower 70s, with significantly higher boundary-layer
moisture noted across western KY with dewpoints approaching the
middle 70s.

Strong surface heating is occurring across much of the region ahead
of this boundary.  However, it will likely slow across areas west of
I-65 later this morning into early this afternoon as debris clouds
for an upstream MCS works into the region.  East of I-65, the
dewpoints aren't as rich as further west, but still sufficient to
build ample instability by this afternoon given the expected
heating. Latest AMDAR soundings do show a nocturnal inversion
remaining at SDF, but that should mix out with continued sunshine.
With the upper-level jet nosing into northeastern portions of the
region, do think we will see thunderstorm initiation somewhere near
or just south of the I-64 corridor, spreading south through the
afternoon/early evening hours. Highest coverage should be east of I-
65, especially towards the I-75 corridor.  DCAPEs in excess of 1,000
J/kg will support damaging winds as the main threat, although some
marginally severe hail will be possible given just enough deep-layer
shear for some storm organization.

.SHORT TERM (Now through Wednesday)...
Issued at 305 AM EDT Tue Jun 21 2016

...Severe Weather Possible Across Central Kentucky This Afternoon...

Synoptic pattern features a strong upper ridge over the Four Corners
region, with falling heights over the eastern Great Lakes and New
England, resulting in a faster NW flow starting to dive across the
Ohio Valley. With this NW flow over the top of a tropical air mass,
convection developed over Indiana and headed SE last evening, and
continues to push into northern Kentucky as of 07Z. We could still
see showers and storms graze our northern Bluegrass counties around
daybreak.

Confidence in the short term is certainly limited as both synoptic
and hi-res models continue to struggle with ongoing convection.
However, with the extensive debris cloudiness from the ongoing
storms, expect some kind of differential heating boundary over
central Kentucky to serve as the focus for convection, beginning as
early as noon when we reach our convective temps in the mid 80s.
Increasing mid-level flow will allow these storms to go severe, with
damaging winds as the main threat given downdraft CAPE solidly over
1000 J/kg. SPC Slight Risk covers most of our Kentucky counties, and
that looks like a good call as the scope of the SVR threat will
really come down to where the effective boundary sets up.

Storms will diminish in the early evening hours, but another MCS is
likely to develop over Iowa and/or NE Missouri, and then ride SE
along the warm front. This would bring weakening storms into
southern IN and KY in the pre-dawn hours on Wednesday. Nocturnal
timing will limit SVR threat, but sub-severe wind gusts and heavy
rainfall will be in play.

Precip shield will push east on Wednesday morning, so will have the
higher POPs over the Bluegrass while areas west of I-65 start to dry
out. By afternoon, we'll just be carrying a 20-30 POP as the warm
front will be solidly to our north and east. Day 2 SVR risk is more
biased toward the night hours, with the potential glancing blow from
a Great Lakes MCS.

.LONG TERM (Wednesday Night through Monday)...
Issued at 245 PM EDT Tue Jun 21 2016

...Strong to severe storms possible Thursday...

Should start off with a break in the stormy weather for much of the
area as the focus shifts north into Indiana and Ohio. Model
solutions continue to show a MCS passing to our north Wed evening
and overnight, and the trend is farther north with each run. So
confidence is increasing that we'll have minimal impacts from this
system, or at worst a glancing blow, and if anything the 30 POPs
along and north of I-64 may be on the generous side.

On Thursday a fairly sharp shortwave trof swings through the Great
Lakes and drives a cold front southward across the Ohio Valley.
Moisture pooling ahead of the cold front will drive precipitable
water values to near 2 inches, and with temps near 90 we'll also
have plenty of instability. Downdraft CAPE pushing 1000 J/kg will
support a damaging wind threat, and there will be enough deep-layer
shear to support supercells but not focused enough in the low levels
for more than an isolated tornado threat.

Friday looks like a quiet day under shortwave ridging aloft, with a
sfc high nosing in from the Great Lakes. Rain chances will creep
back in beginning Saturday as the old front starts to lift back
north, and the upper ridge axis slips to our east. Not much change
to the tropical air mass, so above normal temps will persist.

&&

.AVIATION (18Z TAF Update)...
Issued at 1231 PM EDT Tue Jun 21 2016

Surface boundary currently lies along Ohio River and will be the
focus for thunderstorm generation over the next few hours. Initial
development will be near SDF/LEX where there is a short window of
scattered storms before activity drops south of the terminals.
Higher coverage and confidence of impactful weather later this
afternoon is expected across south-central Kentucky around BWG.

Ahead of the boundary expect west/southwest winds then later this
afternoon at SDF and LEX a shift to the west/northwest is likely.

Tonight's forecast hinges on the development of another thunderstorm
complex to the northwest which may race across the area and impact
SDF/LEX overnight through sunrise Wednesday. Forecast guidance is in
reasonable agreement showing this idea so confidence in seeing
impacts is higher at SDF/LEX. Later shifts can fine tune timing and
restrictions but for now a period from 09-14z is included.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Update.........KJD
Short Term.....RAS
Long Term......RAS
Aviation.......ZT
Hazardous weather outlook, Jun 21, 2:25 AM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 AM EDT TUE JUN 21 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-220730-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
325 AM EDT TUE JUN 21 2016 /225 AM CDT TUE JUN 21 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER
CENTRAL KENTUCKY. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

MULTIPLE ROUNDS OF THUNDERSTORMS WILL AFFECT THE AREA WEDNESDAY
AND THURSDAY. THE BEST CHANCE FOR STRONG OR SEVERE STORMS WILL BE
THURSDAY AFTERNOON AND EVENING. THE STRONGEST STORMS COULD PRODUCE
DAMAGING WINDS. TORRENTIAL RAINFALL AND CLOUD-TO-GROUND LIGHTNING
WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT AFFECT THE AREA
WEDNESDAY AND THURSDAY.

SOME OF THESE STORMS WILL BE STRONG TO PERHAPS SEVERE AT TIMES.
THE STRONGEST CELLS COULD PRODUCE WIND DAMAGE...TORRENTIAL
RAIN...AND FREQUENT CLOUD-TO-GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH THURSDAY.

RAS

In the hours before

Special weather statement, Jun 21, 12:15 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 PM EDT TUE JUN 21 2016

KYZ036-037-042-043-211745-
BOURBON-SCOTT-HARRISON-NICHOLAS-
115 PM EDT TUE JUN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NICHOLAS...
HARRISON...NORTHWESTERN BOURBON AND CENTRAL SCOTT COUNTIES...

AT 115 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF
WILLIAMSTOWN...MOVING SOUTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...CYNTHIANA...BRECKINRIDGE...SADIEVILLE...BERRY...MORNING
GLORY...COLVILLE...BROADWELL...VENUS AND JOSEPHINE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3818 8436 3821 8438 3820 8443 3836 8473
      3843 8462 3849 8456 3851 8453 3851 8449
      3854 8448 3853 8446 3854 8443 3857 8441
      3858 8420 3857 8420 3856 8422 3855 8421
      3855 8416 3853 8418 3850 8418 3845 8409
TIME...MOT...LOC 1715Z 308DEG 37KT 3854 8463

ZT
Special weather statement, Jun 21, 12:59 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 PM EDT TUE JUN 21 2016

KYZ041-042-049-211830-
BOURBON-FAYETTE-CLARK-
159 PM EDT TUE JUN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAYETTE...SOUTHERN
BOURBON AND CENTRAL CLARK COUNTIES...

AT 159 PM EDT...A STRONG THUNDERSTORM WAS OVER THOROUGHBRED ACRES...
MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...WINCHESTER...PARIS...CADENTOWN...U K ARBORETUM...MEADOWTHORPE...
CARDINAL HILL...CHEVY CHASE...BRYAN STATION AND HIGHLANDS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3812 8408 3807 8405 3789 8415 3802 8456
      3817 8452 3819 8445 3814 8404
TIME...MOT...LOC 1759Z 286DEG 31KT 3809 8444

ZT
Special weather statement, Jun 21, 1:04 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
204 PM EDT TUE JUN 21 2016

KYZ036-037-042-043-211830-
BOURBON-SCOTT-HARRISON-NICHOLAS-
204 PM EDT TUE JUN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NICHOLAS...SOUTHEASTERN
HARRISON...BOURBON AND EAST CENTRAL SCOTT COUNTIES...

AT 204 PM EDT...A STRONG THUNDERSTORM WAS NEAR CYNTHIANA...MOVING
EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PARIS...CYNTHIANA...CARLISLE...MILLERSBURG...COLVILLE...LAIR...MYERS...
BROADWELL...OXFORD AND MOOREFIELD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3818 8399 3814 8404 3818 8436 3819 8436
      3821 8438 3819 8445 3826 8452 3841 8426
      3834 8386 3833 8386 3834 8384 3832 8385
      3832 8383
TIME...MOT...LOC 1804Z 288DEG 32KT 3831 8422

ZT

The radar

The Jackson,KY radar (KJKL), 99 km away, was scanning. The volume nearest the first event began at 18:27 UTC.

Open the radar archive at this moment

Event by event

29 thunderstorm wind, 4 hail, 1 flash flood, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Clark

When
June 21, 1:30 PM EST
Where
Clark County, 1.09 mi W of Old Pine Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.030, -84.290

A trained spotter reported several large trees down along Winchester Road in Fayette and Clark counties.

Hail, Clark

When
June 21, 1:35 PM EST
Where
Clark County, 1.49 mi NNW of Winchester
Measured
0.88 in hail
Reported by
Public
Coordinates
38.000, -84.190

Flash Flood, Simpson

When
June 21, 4:49 PM CST
Where
Simpson County, 0.89 mi SW of Hickory Flat to 1.12 mi SW of Hickory Flat
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.710, -86.460

Several inches of rain in a very short duration resulted in Kentucky Highway 100 to be closed at Hickory Flats due to high water.

Lightning, Madison

When
June 22, 10:00 AM EST
Where
Madison County, 1.78 mi ENE of Richmond to 0.93 mi SW of Bybee
Injuries
4 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
37.760, -84.270

Employees working at the Cabinet for Health and Family Services were shocked when lightning stuck the building. Lightning also sparked a garage fire on Hume Branch Road near Waco.

Thunderstorm Wind, Henry

When
June 23, 3:15 PM EST
Where
Henry County, Port Royal
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
38.550, -85.080

State officials reported trees down in the area due to severe thunderstorm winds.

Thunderstorm Wind, Jefferson

When
June 23, 4:02 PM EST
Where
Jefferson County, 2.14 mi NNW of Audubon Park
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.230, -85.740

Local broadcast media reported trees down in the area.

Thunderstorm Wind, Jefferson

When
June 23, 4:09 PM EST
Where
Jefferson County, 1.09 mi SSW of Highlands
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.216, -85.689

Local broadcast meteorologists reported trees were down near Dundee Road and Strathmoor Boulevard.

Thunderstorm Wind, Jefferson

When
June 23, 4:12 PM EST
Where
Jefferson County, 2.57 mi WNW of Highlands
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.250, -85.720

The public reported trees down in the area.

Thunderstorm Wind, Jefferson

When
June 23, 4:16 PM EST
Where
Jefferson County, 0.63 mi S of Valley Station
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.111, -85.872

Local broadcast media meteorologists reported trees down in Valley Station.

Hail, Jefferson

When
June 23, 4:20 PM EST
Where
Jefferson County, 1.29 mi ENE of Sylvania
Measured
1 in hail
Reported by
Public
Coordinates
38.160, -85.850

Hail, Jefferson

When
June 23, 4:30 PM EST
Where
Jefferson County, 2.14 mi NNW of Audubon Park
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
38.230, -85.740

Hail, Spencer

When
June 23, 4:37 PM EST
Where
Spencer County, 0.88 mi NE of Taylorsville
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
38.040, -85.340

Thunderstorm Wind, Bourbon

When
June 23, 4:40 PM EST
Where
Bourbon County, 0.88 mi SW of Paris
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.210, -84.260

Local media reported to the NWS large trees were down in Bourbon County.

Thunderstorm Wind, Bourbon

When
June 23, 4:48 PM EST
Where
Bourbon County, 2.8 mi WSW of North Middletown
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
38.140, -84.150

State officials reported several trees down in the area due to severe thunderstorm winds.

Thunderstorm Wind, Jefferson

When
June 23, 4:50 PM EST
Where
Jefferson County, 0.88 mi SE of Valley Station
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.110, -85.860

Severe thunderstorm winds resulted in a tree falling through a roof of a home.

Thunderstorm Wind, Nelson

When
June 23, 5:07 PM EST
Where
Nelson County, 0.46 mi W of Bourbon Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.851, -85.488

The public reported a tree blocking Old Nazareth Road.

Thunderstorm Wind, Grayson

When
June 23, 4:11 PM CST
Where
Grayson County, 0.95 mi SW of Fentress Mc Mahon to 3.57 mi ENE of Short Creek
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.569, -86.490

State officials reported trees down along Duff Road due to severe thunderstorm winds.

Thunderstorm Wind, Nelson

When
June 23, 5:12 PM EST
Where
Nelson County, 0.55 mi E of Bardstown
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.820, -85.460

The public reported trees down in Bardstown.

Thunderstorm Wind, Bullitt

When
June 23, 5:13 PM EST
Where
Bullitt County, 0.88 mi NE of Shepherdsville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.990, -85.710

Power lines were reported down by the public.

Thunderstorm Wind, Anderson

When
June 23, 5:15 PM EST
Where
Anderson County, 1.76 mi SW of Glensboro
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.980, -85.090

State officials reported trees down on Vaughn Road due to severe thunderstorm winds.

Thunderstorm Wind, Washington

When
June 23, 5:25 PM EST
Where
Washington County, 0.88 mi NW of St Catherine
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.710, -85.260

State officials reported trees down in the area due to severe thunderstorm winds.

Thunderstorm Wind, Grayson

When
June 23, 4:25 PM CST
Where
Grayson County, 0.93 mi SW of Big Clifty
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.541, -86.163

State officials reported trees down near St Paul and Elizabethtown Road due to severe thunderstorm winds.

Thunderstorm Wind, Marion

When
June 23, 5:48 PM EST
Where
Marion County, 0.55 mi W of Lebanon
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.570, -85.260

State officials reported trees down in the area due to severe thunderstorm winds.

Thunderstorm Wind, Boyle

When
June 23, 5:55 PM EST
Where
Boyle County, Mitchellsburg
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.600, -84.950

State officials reported trees down in the area due to severe thunderstorm winds.

Thunderstorm Wind, Garrard

When
June 23, 5:58 PM EST
Where
Garrard County, 0.18 mi NNE of Lancaster to 0.14 mi NNE of Lancaster
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.622, -84.579

The public reported trees down at the local elementary school.

Thunderstorm Wind, Lincoln

When
June 23, 6:15 PM EST
Where
Lincoln County, 0.55 mi E of Stanford
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.530, -84.660

State officials reported trees down in the area due to severe thunderstorm winds.

Thunderstorm Wind, Marion

When
June 23, 6:30 PM EST
Where
Marion County, 1.04 mi WNW of Jessietown to 0.12 mi ENE of Jessietown
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.486, -85.347

State officials reported trees down near Highway 412 due to severe thunderstorm winds.

Thunderstorm Wind, Adair

When
June 23, 5:45 PM CST
Where
Adair County, 0.88 mi NW of Knifley
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.240, -85.190

Local law enforcement reported several trees down in the area.

Thunderstorm Wind, Hart

When
June 23, 6:47 PM CST
Where
Hart County, Rowletts
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.230, -85.900

The Hart County emergency manager reported several trees down across the county due to severe thunderstorm winds.

Thunderstorm Wind, Edmonson

When
June 23, 7:32 PM CST
Where
Edmonson County, 1.1 mi W of Chalybeate
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
37.130, -86.250

Edmonson County officials reported numerous trees and power lines down in the area.

Thunderstorm Wind, Edmonson

When
June 23, 7:32 PM CST
Where
Edmonson County, 1.65 mi W of Chalybeate
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
37.130, -86.260

Edmonson County officials reported many trees and power lines down in the area due to severe thunderstorm winds.

Thunderstorm Wind, Clinton

When
June 23, 7:35 PM CST
Where
Clinton County, 1.26 mi N of Albany
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.698, -85.130

A tree fell down on Lynnview Drive due to severe thunderstorm winds.

Thunderstorm Wind, Metcalfe

When
June 23, 7:38 PM CST
Where
Metcalfe County, 0.55 mi E of Curtis
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
36.930, -85.560

State officials reported several trees down in the area due to severe thunderstorm winds.

Thunderstorm Wind, Warren

When
June 23, 8:13 PM CST
Where
Warren County, 2.43 mi NW of Smiths Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.079, -86.245

A trained spotter reported trees down across Highway 31W.

Thunderstorm Wind, Washington

When
June 23, 9:25 PM EST
Where
Washington County, 1.64 mi E of Fredricktown
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.750, -85.300

State officials reported trees down in the area due to severe thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2016Every state in 2016This day in weather historyWarnings in Kentucky, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 632146, 632141, 632140, 632144, 632668, 632147, 632153, 632148, 632149, 632142, 632143, 632145, 632150, 632680, 632151, 632155, 632673, 632154, 632152, 632677, 632669, 632674, 632671, 632672, 632156, 632678, 632670, 632157, 632679, 632667, 632682, 632160, 632681, 632159, 632676.